Sandhya Lekshmi. S, Remya Antony, Neeraj Sidharthan, Gireesh Kammath, Anila. K. N
Sandhya Lekshmi. S1, Remya Antony, Neeraj Sidharthan2, Gireesh Kammath2, Anila. K. N1*
1Department of Pharmacy Practice, Amrita School of Pharmacy, Kochi Amrita Vishwa Vidyapeetham,
Amrita University, India.
2Dept of Medical Oncology and Haemotology. Dept of Medical Oncology, Amrita Vishwa Vidyapeetham, Amrita University, Kochi, Kerala- 682030. India
Volume - 10,
Issue - 10,
Year - 2017
Methotrexate (MTX) belongs to a class of antimetabolites. It may cause serious side effects like lung problems, lung infections. Methotrexate-induced lung disease, as well as acute or chronic interstitial pneumonitis, is a potentially risky sore, which can happen intensely whenever, amid treatment and has been accounted for at low doses. The diagnosis of drug-induced pulmonary toxicity is generally settled in light of clinical discoveries. The present report describes a case of methotrexate-induced lung toxicity. Biopsy that had done reported as relapsed lymphoma. Then he got admitted for high dose methotrexate and rituximab followed by folinic acid rescue. He tolerated 2 chemotherapies well, without any major complications. He developed fever, cough with expectoration and breathlessness. In view of persisting high grade fever, associated with cough and breathing difficulty, pulmonology consultation was sought and CT done. In medication-induced lung toxicity, the radiologic patterns seen are exceeding factor and rely upon the kind of unfavorable response the patient is experiencing. One possibility in the clinical setting is methotrexate induced lung changes. Differential diagnosis (DD) is alveolitis due to infection. In view of suspected methotrexate induced lung toxicity, planned to withhold next dose of Methotrexate. He was started on high dose steroids. The patient symptomatically improved, fever subsided, counts improved. Prompt diagnosis is vital in light of the fact that early medication actuated lung harm will regularly relapse with cessation of treatment. It was found that the severity of the methotrexate induced lung toxicity is a probable adverse drug reaction (ADR) with Naranjo score of 7.
Cite this article:
Sandhya Lekshmi. S, Remya Antony, Neeraj Sidharthan, Gireesh Kammath, Anila. K. N. Methotrexate Induced Lung Toxicity- A Case Report. Research J. Pharm. and Tech 2017; 10(10):3458-3460. doi: 10.5958/0974-360X.2017.00617.5
Sandhya Lekshmi. S, Remya Antony, Neeraj Sidharthan, Gireesh Kammath, Anila. K. N. Methotrexate Induced Lung Toxicity- A Case Report. Research J. Pharm. and Tech 2017; 10(10):3458-3460. doi: 10.5958/0974-360X.2017.00617.5 Available on: https://rjptonline.org/AbstractView.aspx?PID=2017-10-10-41